Massachusetts, 2008

Lightning Strike in Massachusetts, June 7, 2008

June 7, 2008 · NWS BOX · 1 event in 1 county or zone

Outflow boundaries from a Mesoscale Convective Complex in New York state provided a focus for a handful of thunderstorms across northwestern Connecticut and southwestern Massachusetts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Outflow boundaries from a Mesoscale Convective Complex in New York state provided a focus for a handful of thunderstorms across northwestern Connecticut and southwestern Massachusetts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 7, 3:18 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 7, 3:18 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT SAT JUN 7 2008

.SYNOPSIS...
NEARLY STATIONARY HIGH PRESSURE OFF THE MID ATLC COAST WILL CONTINUE
TO BRING HEAT AND HUMIDITY TO THE REGION THROUGH TUE. RECORD HEAT IS
LIKELY MON. A COLD FRONT WILL BRING AN END TO HEAT AND HUMIDITY ON
WED...AND WILL LIKELY BE ACCOMPANIED BY SCATTERED SHOWERS AND
THUNDERSTORMS LATE TUE AND TUE NIGHT.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SCATTERED TSTMS MOVING FROM HUDSON VALLEY IN TO THE BERKS...AND
SUFFICIENT LINGERING INSTABILITY THIS EVENING IN THE CONNECTICUT
VALLEY TO MENTION EVENING THUNDER. THE PROBABILITY OF OCCURANCE IS
CATEGORICAL..IE MORE THAN 75 PCT...BUT THE COVERAGE IS SCATTERED.

DEWPOINTS RANGE FROM THE MID 60S IN SOUTHERN NH TO THE LOWER 70S
SOUTH OF THE MASS PIKE. THIS IS 4 TO 6 DEGREES HIGHER THAN MOST MODEL
FORECASTS..ALTHOUGH THE NAM HAS BEEN CLOSE. SIMILAR DEWPOINTS REMAIN
UPSTREAM. OUR DEWPOINT AND MIN TEMP GRIDS FOR TONIGHT AND SUNDAY
NIGHT WILL BE GENERATED FROM A BLEND OF THE GMOS AND NAM FIELDS.

WIND SPEEDS FOR THE MOST PART HAVE NOT RESPONDED TO THE EXISTING
PRESSURE GRADIENT. EXPECT THE WINDS TO REMAIN LOW OVERNIGHT...AND
WITH BOTH A VERY HUMID AIRMASS AND SCATTERED STRIPS OF RAINFALL IN
THE WESTERN/CENTRAL INTERIOR. THIS WILL LEAD TO RADIATION FOG IN THE
INTERIOR. ALSO...EXTENSIVE FOG ADVECTING ALONG THE SOUTH COAST SHOULD
MOVE BACK OVER THE COASTAL PLAIN OVERNIGHT. SO WE WILL ALSO FORECAST
PLENTY OF FOG AND STRATUS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
THE FOG AND STRATUS WILL SLOWLY BURN OFF SUNDAY MORNING. LOOKS LIKE
ANOTHER TOASTY DAY WITH 850 MB TEMPS AROUND 18-19C AND 800 MB TEMPS
AROUND 15C...EQUIVILENT TO 20C AT 850 MB. WILL FORECAST CLEARING
SKIES WITH MAX TEMPS IN THE 90S INLAND. THE COMBINATION OF
TEMPERATURE AND DEWPOINT LEAD IN OUR GRIDS TO 3 HOURS OF APPARENT
TEMPERATURE IN THE LOW 100S IN THE HARTFORD-SPRINGFIELD AREA...IF
OVERNIGHT FORECASTS MAINTAIN THIS THEN A HEAT ADVISORY MAY BE
REQUIRED FOR THAT AREA TOMORROW.

NOT COMPLETELY SURE OF THE LOGAN AIRPORT TEMPERATURE FOR SUNDAY...OR
HOW REPRESENTATIVE IT WILL BE OF THE BOSTON AREA. THE LOCAL
SEABREEZE HELD FORTH TODAY AND KEPT THE AIRPORT MUCH COOLER THAN MUCH
OF THE BOSTON AREA...AND THIS COULD HAPPEN AGAIN SUNDAY IF THE WINDS
DO NOT RESPOND TO THE PRESSURE GRADIENT AND TURN WEST. THE GRADIENT
REMAINS BORDERLINE FOR THIS TO HAPPEN...WE WILL FORECAST WARM TEMPS
AT THE AIRPORT AND MUCH WARMER TEMPS JUST INLAND OF THE COAST.

ALSO OF CONCERN WILL BE THE CHANCE OF AFTERNOON CONVECTION. PLENTY OF
HEATING ON AIRMASS...AND STABILITY INDICES ARE FAVORABLE...LI AROUND
-4C IN THE INTERIOR AND UPPER 40S TOTAL TOTALS IN CT...BUT WITH THE
UPPER JET WELL TO OUR NORTH AND WITH MEDIOCRE MID LEVEL LAPSE RATES.
WE WILL MENTION CHANCE POPS IN THE INTERIOR ZONES.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MOST OF THE CWA WILL BE IN THE MIDST OF A HEAT WAVE AT THE START OF
THE LONG TERM PERIOD /MONDAY AND TUESDAY/. RECORD BREAKING HEAT WILL
BE POSSIBLE BOTH DAYS FOR MOST LOCATIONS AS RIDGING HOLDS STRONG AND
LIGHT TO MODERATE DOWNSLOPE WIND CONTINUES. REMAINED CAUTIOUS ABOUT
THE EAST COAST OF MASS /INCLUDING BOS/ SINCE RELATIVELY LIGHT FLOW
MAY ALLOW SEABREEZES TO DEVELOP FAIRLY EARLY. CAPPED HIGHS AT BOS AT
90 DEGREES BOTH MON AND TUE ALTHOUGH THEY WILL BE HIGHER IS WEST WIND
PREVAILS ALL DAY AND LOWER IF NOT.

WE SEE THE MORE SOUTHERLY FLOW ON TUE AHEAD OF THE COLD FRONT AND
THIS COULD RESULT IN COOLER TEMPS THAN FORECAST. HOWEVER...IT WILL
START OUT SO WARM THAT TEMPS WILL SOAR WELL INTO THE LOWER 90S BY
11 AM OR NOON. HEAT INDICES MON AND TUE APPEAR PRETTY
BRUTAL...PROBABLY BETWEEN 98 AND 103 BOTH AFTERNOONS AWAY FROM THE
COAST. MAY NEED HEAT ADVISORIES BOTH DAYS.

COLD FRONT APPROACHES TUESDAY...AND THIS FRONT LOOKS TO AT LEAST
TEMPORARILY BREAK THE REALLY HOT PATTERN STARTING WED. DEPENDING ON
THE TIMING OF THE FRONT...WE COULD HAVE A RATHER DECENT SEVERE
WEATHER EVENT HERE LATE TUE OR TUESDAY NIGHT.

NOT SOLD ON PRECIP CHANCES MONDAY. NOT SURE THAT THERE WILL BE ENOUGH
OF A TRIGGER...ALTHOUGH THE 12Z ECMWF THINKS SO. WILL HAVE TO KEEP AN
EYE OUT...BUT FOR NOW KEPT THE MON FCST DRY.

WED STILL WARM BUT MUCH LESS HUMID IN POST FRONTAL AIRMASS. THURS
LOOKS DRY AND PERHAPS COOL.

SIGNIFICANT MODEL DISCREPANCIES DEVELOP FOR FRIDAY THROUGH THE
WEEKEND WITH ECMWF BRINGING IN BIG HEAT AGAIN. THE 12Z GFS IS
COMPLETELY OPPOSITE WITH COOL ONSHORE FLOW AS BIG UPPER LOW LOOMS
WELL OFF THE COAST. HOWEVER...THE OPERATIONAL GFS IS AN EXTREME
OUTLIER. THE GFS ENS IS MORE LIKE THE ECMWF. SO...ATTM WE WILL HEDGE
TOWARD HEAT AGAIN FOR NEXT WEEKEND BUT CRAZIER THINGS HAVE
HAPPENED...LIKE THE OP GFS TRUMPING THE ECMWF AND GFS ENS AND
STARTING A TREND. BEARS WATCH.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
GERALLY VFR THIS EVENING EXCEPT MVFR/IFR IN SCATTERED TSTMS NORTH AND
WEST OF MHT AND ORH. ALSO IFR OR LIFR IN FOG JUST OFF THE SOUTH COAST
INCLUDING NANTUCKET. VFR CONDITIONS WILL LOWER OVERNIGHT IN
DEVELOPING FOG...WITH MVFR/IFR CONDITIONS LATE IN THE NIGHT.

SUNDAY...MVFR/IFR VSBYS IN FOG AND STRATUS INCREASE TO VFR DURING THE
MORNING. VFR THROUGH THE DAY EXCEPT LOWER CONDITIONS IN SCATTERED
THUNDERSTORMS NORTH AND WEST OF MHT AND ORH.

SUNDAY NIGHT...GENERAL CONDITIONS AGAIN LOWER TO MVFR/IFR IN FOG AND
STRATUS. LIFR MOST LIKELY ALONG THE SOUTH COAST INCLUDING NANTUCKET.

OUTLOOK /MONDAY THROUGH THURSDAY/...
MAINLY VFR EXPECTED MONDAY THROUGH MUCH OF TUESDAY EXCEPT FOR SOME
HAZE AND EARLY MORNING FOG/MIST. THUNDERSTORMS CHANCES INCREASE LATE
TUE AFTN AND TUE NIGHT WITH COLD FRONT. WED AND THU LOOK TO BE MAINLY
VFR IN POST-FRONTAL AIRMASS.

&&

.MARINE...
LIGHT SOUTHWEST TO WEST FLOW TONIGHT AND SUNDAY WITH SEAS BELOW 4
FEET. AREAS OF FOG WILL LOWER VSBYS TO A MILE OR LESS TONIGHT AND
SUNDAY MORNING...ESPECIALLY AROUND AND EAST OF NANTUCKET.

LIGHT FLOW CONTINUES SUNDAY NIGHT WITH VISIBILITY ONCE AGAIN LOWERING IN
FOG OVERNIGHT.

OUTLOOK...MONDAY THROUGH THURSDAY...

PLEASANT BOATING CONDITIONS THIS PERIOD FOR THE MOST PART WITH SW
WINDS LESS THAN 20 KTS BRIEFLY BECOMING NW WED MORNING IN POST
FRONTAL AIRMASS.

POTENTIAL MARINE HAZARDS WILL BE LATE NIGHT AND EARLY MORNING
FOG...WHICH WILL LIKELY BURN OFF TO HAZE DURING THE AFTERNOONS. BEST
CHANCE OF SHOWERS AND TSTMS OVER THE WATERS LOOKS TO BE TUESDAY
EVENING.

&&

.CLIMATE...
THE FOLLOWING ARE RECORD HIGHS FOR SAT-SUN-MON-TUE...

TODAY...
BOSTON- 97 1999
PROVIDENCE - 96 1999
BRADLEY/HARTFORD - 98 1999
WORCESTER - 94 1925

SUNDAY...
BOSTON - 97 1984
PROVIDENCE - 94 1984
BRADLEY/HARTFORD - 96 1984
WORCESTER - 91 1984

MONDAY...
BOSTON - 96 1984
PROVIDENCE - 95 1984
BRADLEY/HARTFORD - 96 1984
WORCESTER - 91 1933

TUESDAY...
BOSTON - 96 1959
PROVIDENCE - 94 1974
BRADLEY/HARTFORD - 97 1974
WORCESTER - 91 1984

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...EKSTER
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...EKSTER
AVIATION...WTB/EKSTER
MARINE...WTB/EKSTER
CLIMATE...
Hazardous weather outlook, Jun 7, 3:45 AM EST, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
445 AM EDT SAT JUN 7 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
445 AM EDT SAT JUN 7 2008

...AIR QUALITY ALERT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THERE IS A LOW RISK OF A FEW STRONG TO SEVERE THUNDERSTORMS IN THE
INTERIOR LATE TODAY.

A MODERATE RISK OF RIP CURRENTS EXISTS TODAY FOR THE SOUTH COAST
BEACHES IN RHODE ISLAND AND MASSACHUSETTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HEAT ADVISORIES MAY BE NEEDED FOR THE HARTFORD AND SPRINGFIELD
REGION ON SUNDAY. HEAT ADVISORIES WILL LIKELY BE NEEDED FOR A LARGER
PORTION OF SOUTHERN NEW ENGLAND ON MONDAY WHEN RECORD HEAT IS
EXPECTED.

THE COMBINATION OF TEMPERATURES IN THE 90S ALONG WITH HUMID
CONDITIONS FOR 3 TO 4 CONSECUTIVE DAYS WILL INCREASE THE RISK OF HEAT
STROKE OR EXHAUSTION FOR THOSE HAVING TO BE OUTDOORS FOR AN EXTENDED
PERIOD OF TIME.

THERE IS A RISK OF SEVERE THUNDERSTORMS LATE TUESDAY AND TUESDAY
EVENING AS A COLD FRONT APPROACHES FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-080845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
445 AM EDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A LOW RISK OF A FEW STRONG TO SEVERE THUNDERSTORMS SATURDAY
AFTERNOON AND EVENING FROM BOSTON HARBOR NORTHWARD TO THE CAPE ANN
WATERS TO THE MERRIMACK RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

POOR VISIBILITY IS POSSIBLE IN PATCHY DENSE FOG DURING THE LATE
NIGHT AND EARLY MORNING THROUGH EARLY NEXT WEEK. ANY DENSE FOG
SHOULD BURN OFF TO HAZE DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 7, 2:49 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
349 PM EDT SAT JUN 7 2008

CTZ002-MAZ002-003-008>011-072030-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD
CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
349 PM EDT SAT JUN 7 2008

AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SCATTERED THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
PITTSFIELD TO 8 MILES SOUTHWEST OF GREAT BARRINGTON...MOVING EAST AT
27 MPH.

THUNDERSTORMS IF THEY HOLD TOGETHER WILL BE NEAR...WORTHINGTON AND
MIDDLEFIELD BY 410 PM EDT...GOSHEN AND CUMMINGTON BY 420 PM
EDT...HUNTINGTON AND BLANDFORD BY 430 PM EDT.

THERE IS POTENTIAL TO SEE A COUPLE OF VERY STRONG THUNDERSTORMS IN
THE CONNECTICUT RIVER VALLEY...ESPECIALLY BETWEEN 5 PM AND 6 PM.

PLEASE CONTINUE TO MONITOR STATEMENTS ISSUED BY THE NATIONAL WEATHER
SERVICE.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

DRAG
Special weather statement, Jun 7, 3:14 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EDT SAT JUN 7 2008

CTZ002-MAZ009-011-072045-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
414 PM EDT SAT JUN 7 2008

AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SCATTERED THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH ALONG A LINE EXTENDING FROM 12 MILES EAST OF GREAT
BARRINGTON TO 10 MILES SOUTHEAST OF GREAT BARRINGTON...MOVING EAST
AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...TOLLAND BY 430 PM EDT...GRANVILLE AND
WESTFIELD BY 450 PM EDT.

THE POTENTIAL CONTINUES FOR ISOLATED OR SCATTERED STRONG
THUNDERSTORMS TO AFFECT THE CONNECTICUT RIVER VALLEY BETWEEN 5 PM
AND 6 PM.

THIS STORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING. IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL
OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL
FIELDS.

DRAG
Special weather statement, Jun 7, 4:52 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
552 PM EDT SAT JUN 7 2008

MAZ008-010-011-072215-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPSHIRE MA-
552 PM EDT SAT JUN 7 2008

AT 549 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH THE POTENTIAL TO PRODUCE BRIEF WIND GUSTS TO 35
MPH AND SMALL HAIL 4 MILES SOUTHWEST OF WILLIAMSBURG...OR ABOUT 5
MILES NORTHWEST OF NORTHAMPTON...MOVING SOUTHEAST AT 31 MPH.

THE THUNDERSTORM WILL BE NEAR...NORTHAMPTON AND HADLEY BY 600 PM
EDT...GRANBY AND SOUTH HADLEY BY 610 PM EDT.

THIS STORM IS PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING. GO
INDOORS UNTIL THE STORM HAS PASSED.

MLE
Special weather statement, Jun 7, 5:02 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
602 PM EDT SAT JUN 7 2008

MAZ004-005-026-072245-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX
COUNTY MA-
602 PM EDT SAT JUN 7 2008

AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH THE POTENTIAL TO PRODUCE BRIEF WIND GUSTS TO 35
MPH OVER LUNENBURG...OR ABOUT 4 MILES NORTHEAST OF FITCHBURG...MOVING
EAST AT 37 MPH.

THE THUNDERSTORM WILL BE NEAR...GROTON AND AYER BY 610 PM EDT...
WESTFORD AND LITTLETON BY 620 PM EDT...CHELMSFORD AND CARLISLE BY 630
PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. OCCASIONAL
CLOUD TO GROUND LIGHTNING IS OCCURRING. BRIEF HEAVY RAINS MAY CAUSE
MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE
AREAS.

The radar

The Albany radar (KENX), 117 km away, was scanning. The volume nearest the first event began at 22:02 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Hampshire

When
June 7, 5:04 PM EST
Where
Hampshire County, 2.01 mi WSW of North Hatfield
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
42.404, -72.653

A barn on Mountain Road was struck by lightning and caught fire.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2008Every state in 2008This day in weather historyWarnings in Massachusetts, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111497.